MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM
Model Number VENUM16060
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.Medical device expiry date: 03/2021.
 
Event or Problem Description
It was reported that post stent placement at the bifurcation, the stent allegedly became stuck on another stent.Additional stents were implanted to open the area.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: review of manufacturing records was not performed, as no additional complaint has been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: two digital x-ray copies were provided for evaluation.Both images show the two stents that were placed in left and right iliac veins.Based on the images, an entanglement respectively entrapment of the ends two stents that are located in the inferior vena cava could be confirmed.Whether this was due to incorrect placement of the stents or whether the stents moved during placement could not be determined based on these images.Based on the information available a definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use (ifu) sufficiently address the potential risks and the correct use of the device.The ifu states that the venovo¿ venous stent system is indicated for the treatment of symptomatic iliofemoral venous outflow obstruction.Regarding deployment the ifu states: "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit." potential complications and adverse events which may occur were found addressed, e.G.Malposition (failure to deliver the stent to the intended site), stent fracture or stent migration.
 
Event or Problem Description
It was reported that during simultaneous placement of two stents at the venous bifurcation, the stents allegedly became stuck to each other.Additional stents were implanted to open the area.There was no reported patient injury.

Brand Name
VENOVO VENOUS STENT SYSTEM
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8786278
Report Number9681442-2019-00094
Device Sequence Number13963989
Product Code QAN
UDI-Device Identifier00801741103568
UDI-Public(01)00801741103568
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUM16060
Device Catalogue NumberVENUM16060
Device Lot NumberANDQ0158
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR